Alert archive / Wyoming / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this dense fog advisory at Nov 2, 2021, 8:11 AM MDT for 5 counties in Nebraska; 6 counties in Wyoming. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 8:11 AM MDT (14:11 UTC)
- Expired
- Nov 2, 2021, 12:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 2.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WWUS75 KCYS 021411 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 811 AM MDT Tue Nov 2 2021 NEZ019>021-054-055-WYZ101-102-106>108-021800- /O.NEW.KCYS.FG.Y.0013.211102T1411Z-211102T1800Z/ Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Douglas, Glenrock, Bill, Deer Creek, Lusk, Redbird, Bordeaux, Wheatland, Guernsey, and Torrington 811 AM MDT Tue Nov 2 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Visibility one quarter mile in dense fog. * WHERE...Platte River Valley in southeast Wyoming and Nebraska Panhandle. In Wyoming, Converse County Lower Elevations, Niobrara County, Central Laramie Range and Southwest Platte County, East Platte County and Goshen County. In Nebraska, Scotts Bluff County, Banner County, Morrill County, Kimball County and Cheyenne County. * WHEN...Until noon MDT today. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Allow extra distance between you and the vehicle in front of you. Use headlights if driving. Slow down and drive with caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
746 WWUS75 KCYS 021738 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1138 AM MDT Tue Nov 2 2021 NEZ019>021-054-055-WYZ101-102-106>108-021845- /O.EXP.KCYS.FG.Y.0013.000000T0000Z-211102T1800Z/ Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County- Including the cities of Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson, Douglas, Glenrock, Bill, Deer Creek, Lusk, Redbird, Bordeaux, Wheatland, Guernsey, and Torrington 1138 AM MDT Tue Nov 2 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON MDT TODAY... Dense fog has lifted at most locations late this morning and is no longer expected through the afternoon. There is a small area along Interstate 25 between mile markers 92 and 98 that may persist a while longer...but visibility is expected to improve slowly through 1 PM this afternoon. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this dense fog advisory went out at Nov 2, 5:38 AM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 2, 5:38 AM MDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 538 AM MDT Tue Nov 2 2021 .SHORT TERM...(Today through Wednesday night) Issued at 335 AM MDT Tue Nov 2 2021 Current IR Satellite loop across the Front Range shows thick cloud cover across most of southeast Wyoming and the western Nebraska panhandle ahead of WAA/overrunning associated with the next Pacific shortwave trough currently moving eastward across the eastern Great Basin region. Mostly observing fog and light rain/snow mix across a bulk of the area, with even some freezing drizzle and freezing rain reported at Cheyenne in the last few hours due to warmer air aloft, even though it remains below freezing at the surface. Precipitation has been fairly light so far, with the more intense rainfall south of the Wyoming/Colorado border at this hour. Fog is not as dense as it was earlier last night, with most of the fog lifting across the I-80 Summit and adjacent foothills. Cancelled the Freezing Fog Advisory along the I-80 corridor between Laramie and Cheyenne. Fog still lingering across the Cheyenne area, but no riming or slick roads have been detected with visibilities hovering between 3/4 to 2 miles. Started backing off on snow potential across the lower elevations today due to the warm air advection and increasing temperatures across Carbon County and Albany County. Below 7000 feet, maybe up to a half inch of snow accumulation through late this afternoon if any heavier snow bands develop. Otherwise, expect a rain/snow mix changing over the rain as we progress through the afternoon and into this evening with highs around 40 degrees. Kept the Winter Weather Advisory going for the mountains with 6 to 10 inches of snow expected. May need to extent this advisory to the southern Laramie Range, depending on snowfall rates today. Precipitation should come to an end late this evening outside of the mountains, with lingering snow showers over the Sierra Madre and Snowy Ranges through tonight. Models indicate cloud cover slowly decreasing from north to south, which may allow another round of fog to develop mainly across the eastern high plains. Overnight lows will be seasonable with readings in the mid 20s to low 30s by early Wednesday morning. Slightly warmer temperatures under mostly sunny skies expected for Wednesday as the upper level disturbance digs south and moves out of the region. Expect a period of drier weather to begin Wednesday as an upper level ridge axis amplifies across the Great Basin and slowly moves east towards the Front Range. .LONG TERM...(Thursday through next Monday) Issued at 340 AM MDT Tue Nov 2 2021 The medium range to extended forecast will be comprised of above average temperatures, mostly dry conditions, and high winds making a return to the area for our region. Several upper level disturbances will remain to the north of our cwa through the extended forecast, resulting in strong atmospheric pressure gradients. By next week, models are trending toward a pattern shift that could bring the area its next opportunity for widespread precipitation. Upper level ridging will amplify from the Four Corners region northward across the Intermountain West on Thursday. Closer to home, we can expect surface temperatures to start a prolonged warming trend as WAA at 700/850mb occurs. Temperatures at 700mb will hover near 0C to +6C for the WY zones on Thursday ahead of the upper level ridge axis quickly propagating to the east. By late Thursday afternoon, the ridge axis will be over the Intermountain West, including our cwa. 850mb temperatures across the Western Nebraska High Plains will surge to 5C-15C by late Thursday as WAA occurs across the area, per the NAM/GFS. A surface low is progged to develop over the Northern WY/Montana region during Thursday in response to the shortwave disturbance riding along the backside of the upper level ridge aloft, originating from the Pacific NW area. Clouds are anticipated to increase in our northern/west zones, and a few light rain/snow showers will be possible in the higher mountain terrain. Model guidance is signaling a trend of temperatures approaching the 60 degree mark for several areas east of the Laramie Range. This would put several areas at about 5 degrees above normal for the first week of November temperature averages. Early Friday, the shortwave disturbance aloft will continue to propagate to the east. A stronger mid-latitude cyclone will impact the Pacific NW further upstream. The nose of a 100+ knot jet stream will propagate over the Northern Rockies. The GFS/EC/Canadian deterministic guidance continues its trend of multiple gravity waves occurring over the Intermountain West by 12Z Friday. This is progged to continue early Friday morning through late Friday night over the higher terrain. This will be our next shot at observing high wind gusts for the mountain zones of our region, and further to the east across the high plains. CRG to CPR gradients by 12Z Friday remain near 50-60 meters at 700/850mb respectively, which is a good rule of thumb we use to help anticipate the potential for strong winds across our cwa. Downslope adiabatic compression via the chinook winds off the Laramie Range will assist with localized areas seeing daytime maximum temperatures near 60 degrees, potentially to the lower/middle 60s. The weekend looks to be mild and dry, as above average temperatures are favored across the area due to upper level ridging amplifying over the Intermountain West and Central CONUS. Deterministic guidance is trending towards additional gravity waves being present over the Intermountain West. This would keep it breezy for the weekend, as multiple lobes of jet energy are sheared off the main weather systems propagating from the Pacific NW. Due to the presence of this gravity wave remaining in the model guidance, I bumped up the daytime highs east of the Laramie Range for the weekend into early next week. Lower to middle 60s could easily occur to the east of the Laramie Range for the remainder of the weekend, with cooler temperatures remaining present over the mountain zones/west of Laramie Range. By Tue/Wed of next week, long range guidance shows a shortwave disturbance amplifying into a longwave trough across the Western CONUS. This could bring much needed precipitation to the area as lee-side surface cyclogenesis may be possible by Wednesday of next week. We will continue to monitor trends to keep the forecast package updated in the coming days. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 521 AM MDT Tue Nov 2 2021 A weather disturbance moving through the area will continue to create wintry mix precipitation this morning for terminals before warmer daytime temperatures result in -RA occurring. Low CIGs and VIS have been observed overnight. Expect flight categories to improve gradually this morning as terminals fluctuate between LIFR/IFR/MVFR at times. Terminals will likely see conditions improve to MVFR/VFR after 18Z today except CYS and LAR where upslope flow conditions cause low CIGs to persist a majority of the period. && .FIRE WEATHER... Issued at 258 AM MDT Tue Nov 2 2021 No fire weather concerns this week with cooler than normal temperatures and periods of rain and snow through early Wednesday morning. Daytime humidities will be over 40 percent through Wednesday, with humidity trending slightly lower by the end of the week due to a brief warming trend and drier weather. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Winter Weather Advisory until 6 AM MDT Wednesday for WYZ112-114. NE...None. && SHORT TERM...TJT LONG TERM...BW AVIATION...BW FIRE WEATHER...TJT
Hazardous weather outlook, Nov 2, 4:59 AM MDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 459 AM MDT Tue Nov 2 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 031100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 459 AM MDT Tue Nov 2 2021 This hazardous weather outlook is for the western Nebraska panhandle, east central Wyoming, and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Periods of snow and rain will continue today with a slow change to all rain through the afternoon as a warm front slowly moves northeast across the area. It will remain cold today and tonight with patchy fog at times. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time. WYZ104-105-109>116-031100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 459 AM MDT Tue Nov 2 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Light to moderate snow will continue for the mountains of southeast Wyoming through tonight, with light rain or rain and snow mix for the high valleys. A Winter Weather Advisory remains in effect for the Sierra Madre Range and the Snowy Range through tonight for 6 to 10 inches of snow. Less than an inch of snow is possible for the high valleys above 7000 feet. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A warming trend is expected for later this week. Strong gusty winds are possible for the wind prone areas beginning late Thursday night and continuing through Friday. .Spotter information statement... Spotter activation will not be required at this time.
Nearby
Dense Fog Advisories in Wyoming, 2021Dense Fog Advisories in Nebraska, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.